Share Facebook
Crohn's Disease Forum » Forum Wiki » Acute Intolerance Syndrome


Acute Intolerance Syndrome

Acute Intolerance Syndrome

During Pentasa (mesalamine) treatment. Symptoms of Intolerance that are difficult to distinguish from Ulcerative Colitis (UC) symptoms. Acute Intolerance Syndrome can involve abdominal pain and bloody diarrhea.[1][2]

References

1. Carter MJ, Lobo AJ Travis SPL, et al. Guidelines for the management of inflammatory bowel disease in adults. 2004; 53(SupplV):v1-16. http://gut.bmj.com/content/53/suppl_5/v1.full.pdf

2. Drugs.com [Internet]. Mesalamine information from Drugs.com. Mesalamine information from Drugs.com. c2000-10 [Updated: 2012 April 29; Cited 2012 May 4]. Available from: http://www.drugs.com/ppa/mesalamine-...cid-5-asa.html.


Popular Threads Discussing Acute Intolerance Syndrome



Page Tools
05-04-2012, 10:37 AM   #1
Dawn Gibson
 
Join Date: May 2012
Location: Southampton, United Kingdom
I had that, it was horrible, didn't know there was a name for it. Thanks Judith!
__________________
Please check out my blog all about understanding chronic illnesses....

www.naturesfragilevessel.blogspot.com
05-04-2012, 11:29 AM   #2
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Dawn, would you be willing to share exactly what you experienced? It may help others in the future.
__________________
It's good to be back
05-04-2012, 01:18 PM   #3
Dawn Gibson
 
Join Date: May 2012
Location: Southampton, United Kingdom
Oh sure. Well first of all it took me ages to realise because I though Pentasa (Mesalazine) was a relatively safe drug, I just put it down to more bizarre symptoms of my illness. Symptoms included;

-lots and lots of mucus in my nose
-sore throat
-terrible erythema nodosum (painful purple lumps on my legs) and swelling of my feet - this was excrutiating and eventually left me bed bound
-really dry lips
-generally feeling awful - coming and going in waves
-extreme fatigue
-stomach cramps
-the big D

So please, if you take Pentasa and experience any of these see your doctor. Mine did not believe that it was due to the meds, but once I stopped taking it, all the symptoms went away within days - then he was convinced.
05-04-2012, 01:22 PM   #4
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Thank you so much Dawn, I really appreciate you sharing! I've heard of one other person here getting Erythema Nodosum from Pentasa. I'll be sure to questions future people who get it if they're on it. Thanks
05-04-2012, 01:26 PM   #5
Judith
 
Judith's Avatar
 
Join Date: Mar 2012
Location: California
Thank you very much for the information. There is not a lot out there regarding symptoms in detail. I really appreciate your help with that.

I am so sorry you had to go through it.
J
05-04-2012, 01:29 PM   #6
Judith
 
Judith's Avatar
 
Join Date: Mar 2012
Location: California
I had that, it was horrible, didn't know there was a name for it. Thanks Judith!
Your artwork is amazing!
08-06-2014, 09:51 AM   #7
BigRedd
 
BigRedd's Avatar
 
Join Date: May 2014
I suffered this as well. Before my doctor prescribed mexavant, he told me to expect good things; 90% of his patients taking the drug went into remission. Guess I fall in that 10%.

I took 4.8g of mezavant for 3 days and had the same symptoms all 3 days:

It locked me away in the bathroom for 2 hours a day for painful nauseating bloody diarrhea. It was horrible. I had no energy at all those 3 days. The day I stopped the medication, it all went away.
Reply
Page Tools
Search this Page


All times are GMT -5. The time now is 07:06 AM.
Copyright 2006-2017 Crohnsforum.com